MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5397270
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the arterial lumen collapsed during dialysis.The device was removed and replaced in ir (interventional radiology).There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number is unknown.Investigation summary: one 27 cm glidepath dialysis catheter was returned for evaluation.Visual inspection noted crimping marks on both the veinous and arterial lumens.Therefore, the investigation is confirmed for the alleged catheter kink.Extension leg kinking is most likely a result of repeated use of clamps.However, the definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
GLIDEPATH LONG-TERM HEMODIALYSIS CATHETER WITH PRELOADED STYLET EXCHANGE KIT
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8001838
Report Number3006260740-2018-03013
Device Sequence Number1311173
Product Code MSD
UDI-Device Identifier00801741012310
UDI-Public(01)00801741012310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5397270
Device Catalogue Number5397270
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer01/27/2019
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight89